MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AGBA PI MIDLINE 2-L: 5.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC AGBA PI MIDLINE 2-L: 5.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41552-MPKB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: "the peel away wings broke off during insertion making it very difficult to grip the remaining part of peel away sheath and remove.Completed the procedure with this difficulty.No adverse effects to patient or midline performance." associated complaints 9680794-2024-00639 and 9680794-2024-00638.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath for evaluation.Signs of use were observed.Visual inspection of the peel-away sheath revealed that one side of the peel away sheath extrusion were separated adjacent to its tab.Remains of the extrusion were still attached to the separated tab.The sheath body was split completely down the extrusion.The peel-away sheath length from the tab to the distal end measured 2 3/4", which is within the specifications of 2 5/8" - 2 7/8" per product drawing.The outer and inner diameter of the sheath could not be accurately measured due to the condition of the returned sample.A device history record review was performed, and the following findings were identified: for part number eb-01052-002 batch 34c23k0189, two non conformances were initiated regarding a peel-away sheath torn incorrectly.Based on the sample received, these findings are potentially relevant to this investigation.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding, or component damage".The report of a broken peel away sheath tab was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath extrusion had separated from one of the tabs.Based on the customer report and the sample received, manufacturing likely caused or contributed to this event.A non conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: section d.4.- unique identifier (udi)# corrected to (b)(4).
 
Event or Problem Description

Brand Name
AGBA PI MIDLINE 2-L: 5.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19642799
Report Number9680794-2024-00638
Device Sequence Number18276542
Product Code PND
UDI-Device Identifier10801902205428
UDI-Public10801902205428
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberCDC-41552-MPKB
Device Lot Number33F23K0405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown